Alert archive / Oklahoma / Red Flag Warnings in 2015

Red Flag Warning 6, NWS Norman, OK

April 6, 201510 counties in Oklahoma

NWS Norman, OK issued this red flag warning at Apr 6, 2015, 11:52 AM CDT for 10 counties in Oklahoma. It took effect at Apr 6, 2015, 2:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 6, 2015, 11:52 AM CDT (16:52 UTC)
In effect from
Apr 6, 2015, 2:00 PM CDT
Expired
Apr 6, 2015, 8:00 PM CDT
In force
6 hr
Issued by
NWS Norman, OK

Counties Beckham County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Roger Mills County, OK, Woods County, OK, Woodward County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 4.9 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2015-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2015-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 301 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-576 J/kg
Mixed-layer LCL
539 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
301 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

721 
WWUS84 KOUN 061652 AAA
RFWOUN

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1152 AM CDT MON APR 6 2015

...RED FLAG WARNING TODAY FAR WESTERN OKLAHOMA...

OKZ004-005-009-010-014>016-021-033-034-070100-
/O.NEW.KOUN.FW.W.0006.150406T1900Z-150407T0100Z/
/O.CON.KOUN.FW.A.0008.150408T1800Z-150409T0100Z/
HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BECKHAM-
HARMON-GREER-
1152 AM CDT MON APR 6 2015

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR
WINDY CONDITIONS... HOT TEMPERATURES AND VERY LOW RELATIVE
HUMIDITY ACROSS WESTERN OKLAHOMA...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
AND EVENING FOR WINDY CONDITIONS... HOT TEMPERATURES AND LOW
RELATIVE HUMIDITY FOR WESTERN OKLAHOMA AND WESTERN NORTH TEXAS...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* TIMING...2 PM UNTIL 8 PM TODAY.

* WIND...SOUTHWEST 20 TO 25 MPH AND GUSTS NEAR 35 MPH.

* HUMIDITY...7 TO 15 PERCENT.

* TEMPERATURE...AROUND 90 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR WEATHER FORECASTS AND INFORMATION.

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$

OKZ006-011-022-035>037-TXZ083>085-087-088-070100-
/O.CON.KOUN.FW.A.0008.150408T1800Z-150409T0100Z/
ALFALFA-MAJOR-WASHITA-KIOWA-JACKSON-TILLMAN-HARDEMAN-FOARD-
WILBARGER-KNOX-BAYLOR-
1152 AM CDT MON APR 6 2015

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR WINDY CONDITIONS... WARM
TEMPERATURES AND LOW RELATIVE HUMIDITY FOR WESTERN OKLAHOMA AND
WESTERN NORTH TEXAS...

* TIMING...FROM 1 PM UNTIL 8 PM WEDNESDAY.

* WIND...SOUTHWEST 20 TO 25 MPH AND GUSTS NEAR 30 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* TEMPERATURE...AROUND 90 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS
  ACTIONS...

MONITOR WEATHER FORECASTS AND INFORMATION.

&&

$$
2 follow-up statements
153 
WWUS84 KOUN 062134 AAB
RFWOUN

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
434 PM CDT MON APR 6 2015

...RED FLAG WARNING THROUGH 8 PM THIS EVENING IN FAR WESTERN
OKLAHOMA... 
...FIRE WEATHER WATCH WEDNESDAY AFTERNOON AND EVENING IN WESTERN
OKLAHOMA AND FAR WESTERN NORTH TEXAS...

OKZ004-005-009-010-014>016-021-033-034-070545-
/O.CON.KOUN.FW.W.0006.000000T0000Z-150407T0100Z/
/O.CON.KOUN.FW.A.0008.150408T1800Z-150409T0100Z/
HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BECKHAM-
HARMON-GREER-
434 PM CDT MON APR 6 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WINDY CONDITIONS... HOT TEMPERATURES AND VERY LOW RELATIVE
HUMIDITY FOR FAR WESTERN OKLAHOMA... 
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR WINDY CONDITIONS... HOT TEMPERATURES
AND LOW RELATIVE HUMIDITY FOR WESTERN OKLAHOMA AND WESTERN NORTH
TEXAS...

* TIMING...THROUGH 8 PM THIS EVENING. BETWEEN 1 AND 8 PM
  WEDNESDAY.

* WIND...SOUTHWEST 20 TO 25 MPH AND GUSTS NEAR 35 MPH.

* HUMIDITY...7 TO 20 PERCENT.

* TEMPERATURE...85 TO 95 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR WEATHER FORECASTS AND INFORMATION.

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$

OKZ006-011-022-035>037-TXZ083>085-087-088-070545-
/O.CON.KOUN.FW.A.0008.150408T1800Z-150409T0100Z/
ALFALFA-MAJOR-WASHITA-KIOWA-JACKSON-TILLMAN-HARDEMAN-FOARD-
WILBARGER-KNOX-BAYLOR-
434 PM CDT MON APR 6 2015

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR WINDY CONDITIONS... WARM
TEMPERATURES AND LOW RELATIVE HUMIDITY FOR WESTERN OKLAHOMA AND
WESTERN NORTH TEXAS...

* TIMING...FROM 1 PM UNTIL 8 PM WEDNESDAY.

* WIND...SOUTHWEST 20 TO 25 MPH AND GUSTS NEAR 30 MPH.

* HUMIDITY...10 TO 20 PERCENT.

* TEMPERATURE...AROUND 90 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR WEATHER FORECASTS AND INFORMATION.

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$

MBS
227 
WWUS84 KOUN 070110 AAC
RFWOUN

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
810 PM CDT MON APR 6 2015

...FIRE WEATHER WATCH WEDNESDAY IN WESTERN OKLAHOMA AND FAR
WESTERN NORTH TEXAS...

OKZ004-005-009-010-014>016-021-033-034-071200-
/O.EXP.KOUN.FW.W.0006.000000T0000Z-150407T0100Z/
/O.CON.KOUN.FW.A.0008.150408T1800Z-150409T0100Z/
HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BECKHAM-
HARMON-GREER-
810 PM CDT MON APR 6 2015

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR WINDY CONDITIONS...HOT TEMPERATURES
AND VERY LOW RELATIVE HUMIDITY FOR WESTERN OKLAHOMA... 
...RED FLAG WARNING HAS EXPIRED THIS EVENING FOR WINDY
CONDITIONS...HOT TEMPERATURES AND VERY LOW RELATIVE HUMIDITY 
FOR FAR WESTERN OKLAHOMA...

* WIND...SOUTHWEST 20 TO 25 MPH AND GUSTS NEAR 35 MPH ON
  WEDNESDAY.

* HUMIDITY...10 TO 20 PERCENT ON WEDNESDAY.

* TEMPERATURE...80 TO 90 DEGREES ON WEDNESDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR WEATHER FORECASTS AND INFORMATION.

&&

$$

OKZ006-011-022-035>037-TXZ083>085-087-088-071200-
/O.CON.KOUN.FW.A.0008.150408T1800Z-150409T0100Z/
ALFALFA-MAJOR-WASHITA-KIOWA-JACKSON-TILLMAN-HARDEMAN-FOARD-
WILBARGER-KNOX-BAYLOR-
810 PM CDT MON APR 6 2015

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR WINDY CONDITIONS... HOT TEMPERATURES
AND VERY LOW RELATIVE HUMIDITY FOR WESTERN OKLAHOMA AND FAR WESTERN
NORTH TEXAS...

* TIMING...FROM 1 PM UNTIL 8 PM WEDNESDAY.

* WIND...SOUTHWEST 20 TO 25 MPH AND GUSTS NEAR 30 MPH WEDNESDAY.

* HUMIDITY...10 TO 20 PERCENT ON WEDNESDAY.

* TEMPERATURE...AROUND 90 DEGREES ON WEDNESDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR WEATHER FORECASTS AND INFORMATION.

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$

MBS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Apr 6, 11:45 AM CDT, 7 minutes earlier.

Area forecast discussion, Apr 6, 11:45 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CDT MON APR 6 2015

.UPDATE...
RED FLAG WARNING WILL BE ISSUED FOR FAR WESTERN OKLAHOMA. MINOR
TWEAKS TO WINDS AND TD/RH.

&&

.DISCUSSION...
IN COORD WITH AMA OFFICE WE WILL GO WITH A RED FLAG WARNING FOR
THIS AFTERNOON AND EARLY EVENING ACROSS FAR WESTERN OKLAHOMA. HOT
AND VERY DRY CONDITIONS EXPECTED FOR THIS AFTERNOON. WINDS ARE NOT
EXPECTED TO BE EXTREME BY ANY MEANS...BUT WITH ENOUGH MIXING THINK
WE WILL GET SLIGHTLY ABOVE NEEDED CRITERIA. UPDATE OUT
MOMENTARILY.

CANNOT RULE OUT AN ISOLATED STORM LATE THIS AFTERNOON FROM WESTERN
NORTH TEXAS UP THROUGH CENTRAL OKLAHOMA...PER RECENT HIGH-RES
MODEL OUTPUT.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  83  61  83  61 /  10  10  20  20
HOBART OK         88  56  86  57 /  10  10  10  10
WICHITA FALLS TX  88  63  86  63 /  10  10  20  10
GAGE OK           92  49  86  49 /   0   0   0  10
PONCA CITY OK     84  58  86  56 /  10  10  20  20
DURANT OK         79  66  80  66 /  20  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR OKZ004-005-009-
     010-014>016-021-033-034.

     FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR OKZ004>006-009>011-014>016-021-022-033>037.

TX...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR TXZ083>085-087-088.

&&

11/26
Hazardous weather outlook, Apr 6, 5:04 AM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
504 AM CDT MON APR 6 2015

OKZ004>048-050>052-TXZ083>090-071015-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
504 AM CDT MON APR 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
CENTRAL AND WESTERN OKLAHOMA...AND WESTERN NORTH TEXAS...SHOULD
PREPARE FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON AND EVENING.

.THUNDERSTORMS...
THERE IS A MARGINAL RISK OF SEVERE STORMS EAST OF A LINE FROM
WOODWARD TO CROWELL TEXAS...AND WEST OF A LINE FROM PONCA CITY TO
WICHITA FALLS. A STRONG CAP WILL LIMIT STORM DEVELOPMENT...BUT IF
ISOLATED STORMS DO DEVELOP...THEY MAY BECOME SEVERE WITH LARGE
HAIL AND STRONG WINDS.

.FIRE WEATHER...
HOT AND VERY DRY CONDITIONS WILL DEVELOP OVER WESTERN OKLAHOMA
AND WESTERN NORTH TEXAS THIS AFTERNOON. WILDFIRE POTENTIAL WILL BE
VERY HIGH IN THIS AREA.

.FOG...
PATCHES OF DENSE FOG WILL REDUCE VISIBILITIES TO AROUND 1/4 MILE
IN SOUTHWEST OKLAHOMA EARLY THIS MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

.THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE STORMS ON WEDNESDAY OVER MUCH OF
THE WESTERN TWO THIRDS OF OKLAHOMA AND WESTERN NORTH TEXAS...AND
AGAIN IN SOUTHEAST OKLAHOMA ON THURSDAY. LARGE HAIL AND STRONG
WINDS WILL BE LIKELY WITH THE STRONGER STORMS.

.FIRE WEATHER...
LOW RELATIVE HUMIDITIES WILL OCCUR EACH AFTERNOON FROM WEDNESDAY
THROUGH FRIDAY IN WESTERN OKLAHOMA AND ADJACENT PARTS OF TEXAS.
WINDS ARE EXPECTED TO BE STRONGEST ON WEDNESDAY...AND A FIRE
WEATHER WATCH IS IN EFFECT FOR THAT AFTERNOON AND EVENING.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

CMS

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 3:42 AM CDTFire Weather WatchOUNAlfalfa, Beckham, Custer, Dewey, Ellis, Greer and 10 more49 hr

Nearby

Red Flag Warnings in Oklahoma, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.